MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 01/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Due to blurry vision and iol complications, it was reported that a model zlb00 intraocular lens (iol) was explanted from a female patient's left eye and was replaced with a model zxr00, 19.5 diopter iol.Through follow-up it (b)(4) confirmed that the patient is currently okay and has not had any other concerns or issues.It was also learned that the device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
The device was not returned to manufacturer for evaluation and therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6355066
Report Number9614546-2017-00137
Device Sequence Number13623789
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)200406
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/06/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR